Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 34, NWS Gaylord, MI

July 21, 2014

NWS Gaylord, MI issued this small craft advisory at Jul 21, 2014, 3:23 PM EDT. It took effect at Jul 22, 2014, 8:00 AM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2014, 3:23 PM EDT (19:23 UTC)
In effect from
Jul 22, 2014, 8:00 AM EDT
Expired
Jul 23, 2014, 4:20 PM EDT
In force
32 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WHUS73 KAPX 211923
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
323 PM EDT MON JUL 21 2014

LMZ341-342-344>346-220330-
/O.NEW.KAPX.SC.Y.0034.140722T1200Z-140723T0000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
323 PM EDT MON JUL 21 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
8 follow-up statements
606 
WHUS73 KAPX 220207
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1007 PM EDT MON JUL 21 2014

LMZ341-342-344>346-221015-
/O.CON.KAPX.SC.Y.0034.140722T1200Z-140723T0000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1007 PM EDT MON JUL 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
913 
WHUS73 KAPX 220739
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
339 AM EDT TUE JUL 22 2014

LHZ345>349-LMZ323-LSZ321-322-221545-
/O.EXB.KAPX.SC.Y.0034.140722T2100Z-140723T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
339 AM EDT TUE JUL 22 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM
EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-344>346-221545-
/O.EXT.KAPX.SC.Y.0034.140722T1200Z-140723T1800Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
339 AM EDT TUE JUL 22 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
2 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING
TO 2 PM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
345 
WHUS73 KAPX 222015
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
415 PM EDT TUE JUL 22 2014

LMZ341-342-344>346-230415-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-140723T1800Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
415 PM EDT TUE JUL 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-LSZ321-322-230415-
/O.CON.KAPX.SC.Y.0034.140722T2100Z-140723T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
415 PM EDT TUE JUL 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
244 
WHUS73 KAPX 230154
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
954 PM EDT TUE JUL 22 2014

LMZ341-342-344>346-231000-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-140723T1800Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
954 PM EDT TUE JUL 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-LSZ321-322-231000-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-140723T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
954 PM EDT TUE JUL 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
572 
WHUS73 KAPX 230813
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
413 AM EDT WED JUL 23 2014

LHZ345-346-LMZ323-341-342-344-LSZ321-322-230915-
/O.CAN.KAPX.SC.Y.0034.000000T0000Z-140723T1800Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
413 AM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ345-346-231600-
/O.EXT.KAPX.SC.Y.0034.000000T0000Z-140723T1600Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
413 AM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-231615-
/O.EXT.KAPX.SC.Y.0034.000000T0000Z-140723T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
413 AM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
253 
WHUS73 KAPX 231456
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1056 AM EDT WED JUL 23 2014

LMZ345-346-231600-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-140723T1600Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1056 AM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-232100-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-140723T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1056 AM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
915 
WHUS73 KAPX 231736
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
136 PM EDT WED JUL 23 2014

LHZ347>349-232100-
/O.CON.KAPX.SC.Y.0034.000000T0000Z-140723T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
136 PM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
217 
WHUS73 KAPX 232020
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
420 PM EDT WED JUL 23 2014

LHZ347>349-232130-
/O.CAN.KAPX.SC.Y.0034.000000T0000Z-140723T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
420 PM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 21, 1:24 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 21, 1:24 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
124 PM EDT MON JUL 21 2014

.SYNOPSIS...
ISSUED AT 354 AM EDT MON JUL 21 2014

A SLOWLY APPROACHING COLD FRONT WILL LEAD TO VERY WARM AND HUMID
CONDITIONS THROUGH TUESDAY. IN ADDITION...SHOWERS AND THUNDERSTORMS
ARE POSSIBLE  TUESDAY INTO TUESDAY NIGHT AS THE COLD FRONT MOVES
INTO THE REGION. COOLER AND LESS HUMID CONDITIONS ARE THEN EXPECTED
WEDNESDAY INTO THE END OF THE WEEK.

&&

.UPDATE...
ISSUED AT 105 PM EDT MON JUL 21 2014

MAIN PARTS OF THE FORECAST ON TRACK FOR THE AFTERNOON HOURS. A FEW
LOCATIONS WARMER THAN EXPECTED...SUCH AS GAYLORD AT 85 DEGREES AS
OF 1 PM. WILL MAKE A FEW MINOR TWEAKS TO TEMPERATURES.
OTHERWISE...BEGINNING TO SEE DIURNAL CU FIELDS DEVELOP...ALTHOUGH
NOT AS ROBUST AS YESTERDAY. STILL UNLIKELY TO SEE ANY SHOWERS
DEVELOP THIS AFTERNOON WITH VERY WARM MID LEVELS AND LITTLE/WEAK
FORCING.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 354 AM EDT MON JUL 21 2014

...NOTICEABLY WARMER AND MORE HUMID...

IMPACTS: NONE.

CURRENT WEATHER AND SYNOPTIC PATTERN:

CLEAR SKIES OUT THERE EARLY THIS MORNING AS LAST VESTIGES OF HIGH
LEVEL CLOUDS DUE TO AN ELEVATED WARM FRONT EXIT EAST. HEIGHTS ALOFT
ARE BEGINNING TO RISE WITH THE ONSET OF FURTHER WARMING ALOFT AND
CAPPING. MAIN FLOW OF WESTERLIES RESIDES FROM THE PAC NW THROUGH
SOUTH CENTRAL CANADA...ALMOST PARALLEL TO A COLD FRONT FROM SW
ONTARIO THROUGH NORTH DAKOTA. HERE...A FEW CLUSTERS OF SHOWERS AND
STORMS FIRED OFF...AND WERE TRACKING EAST. THIS BURIED WITHIN MAIN
AXIS OF DEEPER LOW LEVEL MOISTURE AND SOMEWHAT STEEP LAPSE RATES
ALOFT OF 6.5C/KM. MAIN H8 LLJ FORCING/THETA-E ADVECTION IS LIFTING
NE WITH TIME...AND IS NO THREAT TO NRN MICHIGAN. SOME OF THIS
CONVECTIVE CLOUD DEBRIS WAS TRYING TO WORK TOWARD MAINLY EASTERN
UPPER...BUT PRECIPITATION IS NOT A THREAT. FURTHER UPSTREAM...A
SHORTWAVE/VORTICITY ENERGY WAS LIFTING ACROSS THE PAC NW AND INTO
MONTANA/ID.

SYNOPTIC PATTERN/WEATHER EVOLUTION:

MAY BE DEALING WITH SOME HIGHER LEVEL CLOUD THIS MORNING...BUT EVEN
THIS CLOUDINESS IS LIKELY TO DECAY WITH TIME DUE TO THE SHALLOW
RIDGING/RISING HEIGHTS/WARMING TEMPERATURES AND DEEPER LAYER
CAPPING. THIS SUBSIDENCE WARMING WILL KEEP ALL PRECIP OUT OF THE
FORECAST FOR TODAY. THE ONLY PLACE TO WATCH FOR A CHANCE WILL BE
OVER AN EXPECTED LAKE BREEZE CONVERGENCE AREA OF FAR NE LOWER.
HOWEVER...EVEN THERE THE MODIFIED SOUNDING OF UPPER 80S (DOWNSLOPING
SW FLOW) OVER 60-61F SFC TD...STILL RESULTS IN 30-40 J/KG OF CAPPING
BETWEEN 700-800MB. PLUS...THERE IS NO HELP ALOFT VIA A SHORTWAVE TO
AID IN ERODING THE REMAINING CAP. WILL CONTINUE TO GO NO CHANCE OF
AFTERNOON DIURNALLY DRIVEN SHOWERS...ANYWHERE IN THE CWA. WE WILL
HAVE A BIT MORE LOW LEVEL MOISTURE TODAY...AND WOULD EXPECTED A
SLIGHT INCREASE IN CUMULUS TODAY. THAT WILL NOT IMPEDE TEMPERATURES
REACHING THE LOWER 80S IN EASTERN UPPER...AND WELL INTO THE 80S AND
POSSIBLE LOCALIZED LOW 90S IN NRN LOWER.

CONTINUED SW FLOW AND LOW LEVEL MOISTURE/THETA-E ADVECTION THROUGH
TONIGHT. THIS COMBINED WITH POTENTIAL HIGHER LEVEL CLOUD FROM
UPSTREAM NOCTURNAL CONVECTION...DRIVEN BY AFOREMENTIONED PAC NW
SHORTWAVE...WILL RESULT IN A VERY MILD NIGHT. LOWS WILL BE IN THE
60S FOR MOST ALL AREAS. ANY MCS PRECIPITATION IS EXPECTED TO REMAIN
WEST OF US...RESIDING WITH THE STEEPER LAPSE RATES AND LOW LEVEL
FORCING. IT WILL BE GETTING CLOSER BY DAYBREAK HOWEVER.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 354 AM EDT MON JUL 21 2014

...COOLER WEATHER ON THE WAY...

HIGH IMPACT WEATHER POTENTIAL: VERY WARM AND HUMID TUESDAY.
THUNDERSTORMS POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT.

VERY WARM AND HUMID CONDITIONS ARE EXPECTED AGAIN TUESDAY.
MEANWHILE...A SHORT WAVE AND ASSOCIATED COLD FRONT WILL BRING A
DECENT SHOT AT SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON ACROSS
NORTHERN ZONES AND TUESDAY NIGHT ELSEWHERE. AT THIS POINT SEVERE
WEATHER IS NOT ANTICIPATED DESPITE DECENT FLOW ALOFT (0-6KM BULK
SHEAR OF 40 TO 45 KNOTS) DUE TO A LACK OF INSTABILITY (ML CAPE ONLY
A FEW HUNDRED J/KG). HIGH PRESSURE THEN PROMISES TO BRING COOLER AND
MUCH LESS HUMID CONDITIONS FOR WEDNESDAY WITH A SLOW WARM-UP FOR
THURSDAY INTO FRIDAY (BUT WITH TEMPERATURES STILL BELOW AVERAGE FOR
THE DATE). ANOTHER SHORT WAVE POSSIBLY MOVING THROUGH THE FLOW WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE
WEEKEND...THOUGH MODEL TRENDS COULD LEAD TO DRY CONDITIONS FOR MUCH
OF SATURDAY. LOOKING FARTHER AHEAD...EXTENDED MODELS DIG ANOTHER
MORE ROBUST TROUGH INTO THE REGION FOR MUCH OF NEXT WEEK LEADING TO
BELOW NORMAL TEMPERATURES AS WELL AS POSSIBLE UNSETTLED CONDITIONS.
HIGHS IN THE 80S TO AROUND 90 TUESDAY...IN THE 70S TO LOWER 80S
WEDNESDAY...THE LOWER TO MIDDLE 70S THURSDAY THEN THE MIDDLE 70S TO
LOWER 80S FOR FRIDAY THROUGH SUNDAY. LOWS MAINLY IN THE MUGGY 60S
FOR TUESDAY NIGHT THEN COOLING OFF INTO THE UPPER 40S AND 50S FOR
BOTH WEDNESDAY AND THURSDAY NIGHTS THEN THE MIDDLE 50S TO AROUND 60
OVER THE WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 105 PM EDT MON JUL 21 2014

VFR CONDITIONS. SCATTERED CUMULUS THIS AFTERNOON WITH SOUTHWEST
WINDS GUSTING UP TO 18KTS. WINDS DECOUPLE TONIGHT BUT WINDS ALOFT
INCREASE...RESULTING IN LLWS DEVELOPING AT KPLN/KTVC/KMBL.
CUMULUS CLOUDS WILL DISSIPATE THIS EVENING WITH HIGH CLOUDS
INCREASING DUE TO CONVECTION TO THE WEST. GUSTY SOUTH WINDS UP TO
20KTS ON TUESDAY. A BIT OF DIURNAL CUMULUS EXPECTED AGAIN WITH
MAINLY MID/HIGH CLOUDS.

&&

.MARINE...
ISSUED AT 354 AM EDT MON JUL 21 2014

HIGH PRESSURE FROM THE EASTERN LAKES TO THE ATLANTIC SEABOARD WILL
GRADUALLY LOSE IT'S INFLUENCE OVER THE NRN MICHIGAN NEARSHORE WATERS
HEADING THROUGH TONIGHT...AS A COLD FRONT WILL BE DRAWING NEAR. THIS
FRONT WILL CROSS NRN MICHIGAN TUESDAY-WEDNESDAY...WITH THE
STABILIZING/WARM SW WINDS INCREASING AHEAD OF IT. WINDS WILL REMAIN
BELOW ADVISORY LEVELS TODAY...BUT BY LATE TONIGHT AND TUESDAY...WE
WILL START HAVING TO LOOK AT A HANDFUL OF POTENTIAL SMALL CRAFT
ADVISORIES. BEHIND THE COLD FRONT FOR TUESDAY NIGHT THROUGH
WEDNESDAY...COLD ADVECTION LOOKS TO RESULT IN SLIGHTLY UNSTABLE
CONDITIONS OVER THE LAKES...AND WITH A SHIFT TO WINDS OUT OF THE
NW...AND STILL STRONGER WINDS...ADVISORIES SEEM TO BE A BETTER BET.

SHOWERS AND SOME THUNDERSTORMS WILL ALSO BE POSSIBLE IN THE
TUESDAY-WEDNESDAY TIME FRAME. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...JK
SYNOPSIS...AS
SHORT TERM...SMD
LONG TERM...AS
AVIATION...JK
MARINE...SMD
Hazardous weather outlook, Jul 21, 3:20 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
320 PM EDT MON JUL 21 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
221145-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
320 PM EDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN TO THE REGION ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

KJF

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.